Idaho, 2019Wildfire in Idaho, July 6 to 8, 2019
July 6 to 8, 2019 · NWS PIH · 1 event in 1 county or zone
Lightning caused an 8,272 acre fire 7 miles north of Raft River on BLM property. It was a grass and brush fire that began on July 6th at around 3 pm MDT.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning caused an 8,272 acre fire 7 miles north of Raft River on BLM property. It was a grass and brush fire that began on July 6th at around 3 pm MDT. It was controlled on July 8th with no structures threatened and no evacuations required.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 6, 1:09 PM MST, 51 minutes earlier.
Area forecast discussion, Jul 6, 1:09 PM MST, 51 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
209 PM MDT Sat Jul 6 2019
.SHORT TERM...Tonight through Monday. Forecast character remains
generally unchanged with exception of fine-tuning convection
probabilities next few days. Southwest flow aloft remains in place
ahead of broad upper low along PacNW coast. Low begins to eject
across panhandle into Montana through Monday. Convection today
largely fueled by instability, but better jet dynamics shift into
the state for increased chances and potential for stronger storms
Sunday. Best thunderstorm coverage is expected on Monday as trough
axis shifting across the state and East Idaho under influence of
weakly coupled upper jet and moderate instability. Monday also
likely the coolest day of the week, and have continued to trend
temperatures slightly downward with consistently cool guidance.
.LONG TERM...Tuesday through Saturday. Trough axis passes Monday
night with upper ridge rapidly building back into the region for
Tuesday through Thursday. Warmest temps of the season so far
expected Wednesday and Thursday, though guidance has backed off a
degree or two from previous runs. Both GFS and ECMWF rotate
moisture around the high pressure broadly centered around the
four-corners region for thunderstorm development across the north
both Thursday and Friday.
&&
.AVIATION...Look for vicinity thunderstorms for KPIH and KBYI this
afternoon into early evening from instability and moisture from an
upper level low just off the northern Washington coast. The rest of
the taf sites will not likely see thunderstorms nearby, but it
cannot be completely ruled out. Vicinity showers are mostly likely
for KSUN, KIDA, and KDIJ and will happen in the early evening. TW
&&
.FIRE WEATHER...There continues to be an upper level low just off
the northern Washington coast. Expect instability and moisture off
this low today through Monday. Today expect isolated showers and
thunderstorms mainly in the afternoon and early evening. Sunday look
for a repeat of isolated showers and thunderstorms but some mountain
areas will see widely scattered showers and thunderstorms. Monday
expect scattered showers and thunderstorms, especially for our
northern, eastern, and southeastern areas as the upper level low
moves east just north of our area. In addition to showers and
thunderstorms expect breezy winds today, breezy to moderate winds on
Sunday before dropping slightly back to breezy on Monday. Tuesday
look for high pressure to start building in across the area bringing
drier and warmer conditions. Expect the first 90 degree temperatures
across most lower elevations Wednesday and Thursday. Models continue
to show monsoon moisture moving up from our south with a good chance
of afternoon/early evening showers and thunderstorms Friday and, to
a lesser degree, on Saturday. TW
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&
In the hours before
Special weather statement, Jul 6, 9:01 AM MST, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1001 AM MDT Sat Jul 6 2019
IDZ061-061645-
Bear Lake Valley ID-
1001 AM MDT Sat Jul 6 2019
...SPECIAL WEATHER STATEMENT...
At 1000 AM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Dingle or 9 miles northeast of Bear Lake Idaho
Portion, moving east at 15 mph.
Winds in excess of 30 mph will be possible with this storm at the
north end of Bear Lake along with frequent lightning.
Locations impacted include...
Eastern Bear Lake Idaho Portion, Dingle, Border Summit and Pegram.
Boaters can expect a sudden increase in waves and very choppy waters
which will result in hazardous boating conditions. Boaters are urged
to seek safe harbor if possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Bear Lake, Move to safe shelter now! Do not be caught
on or near the water. Gusty winds and choppy waves are likely.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4204 11126 4221 11131 4227 11105 4205 11105
TIME...MOT...LOC 1600Z 259DEG 14KT 4214 11119
DMH
Special weather statement, Jul 6, 1:05 PM MST, 55 minutes before
Special Weather Statement
National Weather Service Pocatello ID
205 PM MDT Sat Jul 6 2019
IDZ060-061-062045-
Bear Lake Valley ID-Bear River Range ID-
205 PM MDT Sat Jul 6 2019
...SPECIAL WEATHER STATEMENT...
At 201 PM MDT, Doppler radar was tracking a thunderstorm near Saint
Charles or 8 miles north of Bear Lake Idaho Portion, moving
northeast at 10 to 15 mph. Another thunderstorm cell is moving up
from Utah and expected to impact the lake as well shortly.
Winds in excess of 30 mph will be possible with this storm at the
north end of Bear Lake along with frequent lightning. Expect
lightning at the south end of the lake with the second thunderstorm
cell.
Boaters can expect a sudden increase in waves and very choppy waters
which will result in hazardous boating conditions. Boaters are urged
to seek safe harbor if possible.
Locations impacted include...
Montpelier, Bear Lake Idaho Portion, Saint Charles, Dingle, Paris,
Bloomington, Fish Haven and Pegram.
LAT...LON 4212 11152 4235 11133 4214 11111 4200 11136
4200 11139
TIME...MOT...LOC 2001Z 227DEG 18KT 4218 11137
twWildfire, Eastern Magic Valley
- When
- July 6, 2:00 PM MST to July 8, 5:00 PM MST
- Where
- Eastern Magic Valley forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 42.811, -113.514 (the zone’s center; the record gives no point)
Lightning caused an 8,272 acre fire 7 miles north of Raft River on BLM property. It was a grass and brush fire that began on July 6th at around 3 pm MDT. It was controlled on July 8th with no structures threatened and no evacuations required.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 6 to 7, 20194 deaths · 4 events
- Hail and Damaging Winds in Pennsylvania, July 6, 20191 death · 2 injured · $23,000 · 52 kt wind · 18 events
- Flood in Colorado, July 6, 20191 death · 1 event
- Flash Flood and Flooding in Massachusetts, July 6, 20192 injured · $404,000 · 61 kt wind · 23 events
- Flash Flooding in Pennsylvania, July 6, 2019$885,000 · 4 events
- Flash Flood and Flood in Michigan, July 6, 2019$895,000 · 2 events
- Flash Flooding and Damaging Winds in Pennsylvania, July 6, 2019$41,000 · 50 kt wind · 25 events
- Tornadoes and Hail in Wyoming, July 6, 2019EF1 · 18 events
- Flash Flooding and Damaging Winds in Ohio, July 6, 2019$25,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strikes in Florida, July 6 to 7, 2019$20,000 · 50 kt wind · 8 events
- Flash Flooding and Flooding in Ohio, July 6, 2019$13,000 · 50 kt wind · 15 events
- High Surf in Hawaii, July 6 to 9, 201918 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 844007.